# SDR 96ZZZX3786

- Difficulty date: June 16, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3174B
- Make and model: Beech 58
- Aircraft serial: TH1724
- System (JASC): 3234 · Landing Gear Selector
- Part: Switch
- Part number: 363800501
- Condition: Cam Failed
- Location: Gear Lever
- Stage of operation: TO
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING TAKEOFF ROLL AT ROTATION SPEED, AIRCRAFT LANDING GEARS RETRACTED WHILE THE GEAR LEVER WAS IN THE 'DOWN' POSITION.  PROPELLER TIPS STRUCK PAVEMENT AND PILOT RETARDED THROTTLES CAUSING THE AIRCRAFT TO SKID ON ITS LOWER FUSELAGE UNTIL IT CAME TO A STOP AT THE END OF THE RUNWAY.  RECOMMEND THAT CAM ASSY ON GEAR LEVER SHAFT BE DRILLED AND A ROLL PIN INSTALLED TO PREVENT CAM FROM COMING LOOSE ON SHAFT.  IN THIS CASE, THE CAM CAME LOOSE AND ALLOWED THE MICROSWITCH TO STAY IN THE 'UP' POSITION ALLOWING GEARS TO RETRACT.
